Long-term clinical outcome after accidental overdose of multiple chemotherapeutic agents


Uner A., Ozet A., Arpaci F., Unsal D.

PHARMACOTHERAPY, vol.25, no.7, pp.1011-1016, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 7
  • Publication Date: 2005
  • Doi Number: 10.1592/phco.2005.25.7.1011
  • Title of Journal : PHARMACOTHERAPY
  • Page Numbers: pp.1011-1016

Abstract

Treatment of non-Hodgkin's lymphoma with the CHOP regimen consists of intravenous cyclophosphamide 750 mg/m(2) (day 1), intravenous doxorubicin 50 mg/m(2) (day 1), intravenous vincristine 1.4 mg/m(2) (day 1), and oral prednisone 100 mg (days 1-5). This regimen is administered in cycles of approximately 3 weeks; a total course of treatment consists of six cycles. We report the case of a 23-year-old woman with diffuse large-cell lymphoma who received an accidental overdose of this chemotherapeutic regimen. The first cycle of her CHOP regimen was initiated (day 1) in our outpatient unit; she was then discharged home. Unfortunately, the patient went to another hospital located in the small city where she lived, and all remaining doses of the total course of treatment were administered over the next 5 consecutive days, with no interruption in therapy. She had received cumulative doses of cyclophosphamide 6000 mg, doxorubicin 420 mg, and vincristine 12 mg. She was transferred to our hospital after she developed pancytopenia, fever, and ileus. With the help of intensive supportive care and symptomatic treatment, the patient recovered and was discharged home after a hospital stay of 25 days. After 56 months, she was free of disease and treatment-related toxicities. Only experienced clinicians should administer chemotherapy, and thorough records must be kept to document the chemotherapy administered, dosages, dates of administration, the procedure used, and the schedule of cycles administered.